Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 29, 2021Marathon County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 29, 2021, 1:43 PM CDT for Marathon County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 1:43 PM CDT (18:43 UTC)
Expired
Jun 29, 2021, 2:45 PM CDT
In force
62 min
Issued by
NWS Green Bay, WI

County Marathon County, WI

The radar

The La Crosse radar (KARX), 149 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

491 
WWUS83 KGRB 291843
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
143 PM CDT Tue Jun 29 2021
 
WIZ030-291945-
Marathon WI-
143 PM CDT Tue Jun 29 2021

...STRONG THUNDERSTORMS ENTERING MARATHON COUNTY...

At 142 PM CDT, Doppler radar was tracking a strong thunderstorm near
Colby, or 18 miles south of Medford, moving east at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Marshfield, Abbotsford, Spencer, Colby, Stratford, Athens, Unity,
Fenwood, Rozellville and Milan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9003
      4468 8993 4469 9032
TIME...MOT...LOC 1842Z 258DEG 18KT 4488 9045 

$$

MPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 29, 12:45 PM CDT, 58 minutes earlier.

Area forecast discussion, Jun 29, 12:45 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1245 PM CDT Tue Jun 29 2021

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 327 AM CDT Tue Jun 29 2021

An approaching upper trough and weak surface cold front will
combine to produce cloudy skies and lots of shower activity today.
While the convective temperature is not likely to be reached due
to the clouds, there is enough instability aloft to get some
elevated thunderstorms. Warm temperatures aloft should make the
threat of hail low, but there is a small chance of a storm with
damaging winds. Some storms could produce very heavy rain due to
high precipitable water values and slow storm movement. Highs
today will be several degrees below normal.

Scattered showers or thunderstorms should exit the area from west
to east by early evening, with some clearing overnight. Lows will
be close to normal.

Skies should start out sunny Wednesday, with some clouds in the
afternoon. Scattered showers and thunderstorms are possible in the
afternoon, especially in the northeast portion of the forecast
area where upper forcing is best and there should be some lake
and bay breeze boundaries. Highs should be a couple degrees above
normal.

.LONG TERM...Wednesday Night Through Monday
Issued at 327 AM CDT Tue Jun 29 2021

A 500mb trough will be on its way across the region at the
beginning of the extended period Wednesday night, keeping some
showers and a few storms going into the evening. Losing the
diurnal portion however, any remaining showers and storms are
expected to rapidly weaken overnight. The upper trough is then
expected to dwell over the eastern Great Lakes region by Thursday
morning, deepening over the next few days as a closed upper low
develops. This feature will keep us in northwesterly flow,
bringing in drier air and allowing for surface high pressure to
develop under an upper ridge. All in all, this will mark the
first time we've had several dry days in a row for our region, in
at least a week and a half. High temperatures during this time
will be in the 70s Friday, before rising steadily Saturday and
Sunday as return flow establishes itself.

By early next week, the high pressure will begin to weaken and
depart ahead of the a cold front from the north, which will bring
another scattered shower chance. The timing is not yet certain,
but this will likely drop our high temperatures from the upper 80s
in the weekend, to the lower 80s next week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1244 PM CDT Tue Jun 29 2021

A strong upper level disturbance and weak surface cold front will
produce showers and a few thunderstorms this afternoon. IFR
conditions are expected where there is locally heavy rainfall
rates and isolated thunderstorms, with mostly MVFR conditions
elsewhere. Strongest shower and thunderstorm activity this
afternoon is expected to impact central and northcentral Wisconsin
TAF sites.

The precipitation will end from west to east this evening, with
clearing overnight. Ground fog is possible late tonight where
skies are clear and winds light.

Wednesday will start out sunny, with VFR clouds in the afternoon.
Widely scattered thunderstorms are possible in the afternoon,
mainly east of an IMT to EZS to OSH line.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Uhlmann
AVIATION.......ESB
Hazardous weather outlook, Jun 29, 2:56 AM CDT, 10 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
256 AM CDT Tue Jun 29 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-300800-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
256 AM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a marginal risk of severe thunderstorms this afternoon
and early evening. Damaging winds and torrential rain are the main
hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is also a chance of thunderstorms Wednesday and Thursday.
The severe threat is low at this point.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed today.

LMZ521-522-541>543-300800-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
256 AM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Scattered thunderstorms could produce gusty winds and lightning
hazards today and early this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are possible Wednesday and Thursday, mainly during
the afternoon and evening. Any storms that form may pose a hazard
to mariners.

RDM/Uhlmann

In the hours before

Special weather statement, Jun 29, 1:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
143 PM CDT Tue Jun 29 2021

WIZ030-291945-
Marathon WI-
143 PM CDT Tue Jun 29 2021

...STRONG THUNDERSTORMS ENTERING MARATHON COUNTY...

At 142 PM CDT, Doppler radar was tracking a strong thunderstorm near
Colby, or 18 miles south of Medford, moving east at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Marshfield, Abbotsford, Spencer, Colby, Stratford, Athens, Unity,
Fenwood, Rozellville and Milan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9003
      4468 8993 4469 9032
TIME...MOT...LOC 1842Z 258DEG 18KT 4488 9045

MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:02 PM CDTSpecial Weather StatementGRBMarathon28 min
Jun 28, 8:29 PM CDTSpecial Weather StatementGRBMarathon31 min
Jun 29, 2:26 PM CDTSpecial Weather StatementGRBOneida19 min
Jun 29, 2:42 PM CDTSpecial Weather StatementGRBLanglade, Marathon, Portage, Wood63 min
Jun 29, 3:45 PM CDTSpecial Weather StatementGRBMenominee, Portage, Shawano, Wood60 min
Jun 29, 4:45 PM CDTSpecial Weather StatementGRBMarinette, Oconto, Shawano, Waupaca, Waushara60 min
Jun 29, 5:40 PM CDTSpecial Weather StatementGRBBrown, Outagamie65 min
Jun 29, 6:16 PM CDTSpecial Weather StatementGRBOneida44 min
Jun 29, 6:38 PM CDTSpecial Weather StatementGRBKewaunee, Manitowoc37 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.